Restylane - Adverse Reaction - Duluth, GA

Like another patient, I experienced swelling and...

Like another patient, I experienced swelling and hard cyst-like formations in the area around my nose and under my eyes, mostly on the rights side. Same in the furrows right above my upper lip. However, for me it all started with a severe attack similar to the flu, about 12 after injection.

First I had pain at the injection site, then extreme facial swelling starting with the injection site and radiating out. I was very ill once the swelling started- bedridden, dizzy, with fever. And, oddly, extreme neck pain and stiffness. My skin was tender, and it hurt to breath deeply- very sore in my lungs and I had slight nasal congestion.

A few day later when the swelling subsided (my dermatologist prescribed prednisone) I developed pain in the eyesockets associated with eyeball movement. My neck and back (tailbone area) are painful from time to time- sometimes very stiff and painful, and now 2 weeks plus out, not as painful but still experiencing periods of stiffness and pain.

I now have what one of the reviewing doctors described as the granulomas. I still don't feel right and only today do not have the chest soreness. My dermatologist seemed pretty sure that it was not due to restylane. I sent him the photos of my face during the swollen period and the diagnosis of my ENT- allergic reaction.

Was this review helpful? 1 other found this helpful

Comments (3)

Wow, how scary for you! I'm glad to hear you are doing better. What have your doctors recommended as the best thing to do now?

  • Reply
I was very surprised- I've used Restylane at least once annually for 6-7 years now with no adverse reactions at all. My ENT has me taking Zyrtec daily for 30 days, and I'm going back next week. He thought it would resolve itself but wanted to make sure with the follow up. The dermatologist wasn't convinced that it had to do with the Restylane but I've yet to see him in person for a follow up (next week as well). From the little I've been able to research, it does appear to be an allergic reaction, and a pretty significant one. So I probably won't be able to use Restylane further. Thanks for inquiring.
  • Reply

How interesting that your body would do that after using it for so long! Please keep us posted on what you find out at your upcoming appointments. Until then, hope you continue to feel better!

  • Reply